Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetic, take metform. Had urine infection took trimethoprim, have back pain. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have a urine infection & I took trimethoprim 200mg. For a week now. One day I feel good & the next day
It's uncomfortable again but my real concern is I have got very bad lower back pain. Is this serious. I am 67 years
Old. Class 2 diabetic. Taking met forms. 1000mg. A day sugar is o.k. I bought test strips from my chemist. Combi 2 or five. They test for sugar, protein, ph, keystones, .something else. But that is all clear. What is this pain in. My lower
Back Dr. Can you help please ?.
Thank you,
It's not sexual as I Don't indulge. Too Old !,
Posted Sat, 21 Sep 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief require proper investigations to find the exact cause of your persistent lower back
Detailed answer...
There are few problems which specifically cause lower back ache  in people above the age of 60 years.These problem are....
Degeneration of joints in spine known as osteoarthitis and spinal stenosis.
Degenerative spondylolysthesis.
Osteoporotic pain in post menopausal women and diabetics
Other various conditions also.

What you need is proper evaluation of your condition by getting CT or MRI of lumbosacral spine done along with relevant blood investigations and physical examination by an orthopedician.

Treatment would require...
Taking anti inflammatory medications
Doing proper physiotherapy exercises
Adopting right postures
Taking proper supplements like calcium and VIT D etc.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor